Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 537, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2001, 3:56 PM CDT for Garfield County, Grant County, Oklahoma. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 3:56 PM CDT (20:56 UTC)
- Expired
- Sep 7, 2001, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Grant County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:20 PM CDT | Hail 0.88 | Hillsdale, OK | |
| Sep 7, 4:30 PM CDT | Hail 1 | Jefferson, OK | |
| Sep 7, 4:35 PM CDT | Hail 0.88 | Medford, OK | |
| Sep 7, 4:45 PM CDT | Hail 1 | Pond Creek, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 3:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1886 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:10 PM CDT, 46 minutes earlier.
Area forecast discussion, Sep 7, 3:10 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT FRI SEP 7 2001 THE FESTIVITIES ARE BEGINNING ALREADY WITH ECHOES DEVELOPING ALONG THE FRONT IN SOUTHERN KANSAS AND TOWERING CU VISIBLE OUT THE WINDOW. 18Z SOUNDING SHOWED GOOD CAPPING WITH 22C AT 850 MB. SO THE QUESTION IS HOW FAR SOUTH WILL THE THUNDERSTORMS DEVELOP. CONVECTION IS A GOOD BET IN THE NORTH WITH THE WAVE APPROACHING AND ITS ASSOCIATED MID LEVEL COOLING. CHANCES ARE A BIT MORE IFFY IN THE SOUTHWEST AND THEREFORE WILL GO WITH CHANCE POPS THERE. WITH THUNDERSTORMS IN SOUTHWEST KANSAS AND THE WESTERN OKLAHOMA PANHANDLE... CHANCE POPS ARE ALSO STILL NEEDED IN THE POST-FRONTAL NORTHWEST ZONES. WILL MENTION SEVERE IN THE ZONES AHEAD OF THE FRONT. THERE ARE PLUS AND MINUSES FOR RAIN CHANCES TOMORROW. THERE MAY BE SOME LINGERING SHOWERS IN THE MORNING... BUT FOR THE MOST PART THE AREA WILL BE BETWEEN UPPER SYSTEMS AND SUBSIDENCE IN WAKE OF TONIGHTS WAVE WILL ALLOW A RESPITE. HOWEVER IT APPEARS THAT THE FRONT WILL STALL OVER THE AREA AND THERE MAY BE EXTRA CONVECTIVE BOUNDARIES IN THE NEIGHBORHOOD AS WELL. SO AM CONCERNED THAT BOUNDARIES WILL PROVIDE FOCUS FOR SCATTERED REDEVELOPMENT TOMORROW AFTERNOON. THE MODELS ARE STRONGER WITH THE SECONDARY WAVE THAT WILL APPROACH THE AREA TOMORROW NIGHT... AND AGREE WITH MID SHIFT ASSESSMENT THAT PRECIP CHANCES WILL EXTEND INTO SUNDAY NIGHT UNTIL THE SECOND WAVE MOVES OUT OF THE AREA. FARTHER DOWN THE LINE... NO CHANGES WILL BE MADE TO THE EXTENDED. ...SPEG. OKC 65 84 60 74 / 60 30 40 40 HBR 62 83 58 74 / 50 30 40 40 SPS 66 89 62 77 / 40 30 50 40 GAG 54 75 52 70 / 40 30 40 30 PNC 63 80 58 73 / 80 30 40 40 DUA 69 87 67 77 / 60 40 60 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Sep 7, 1:00 PM CDT, 2 hours 56 minutes before
OKZ004>048-050>052-TXZ083>090-071930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT FRI SEP 7 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN NORTH TEXAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. A MID-LEVEL STORM MOVING ACROSS SOUTHEAST COLORADO EARLY THIS AFTERNOON WILL MOVE THROUGH THE OKLAHOMA PANHANDLE AND SOUTHWEST KANSAS EARLY THIS EVENING. AS SURFACE LOW PRESSURE CONTINUES TO DEVELOP FROM NORTHWEST INTO NORTH CENTRAL OKLAHOMA LATE THIS AFTERNOON...THE ASSOCIATED DRYLINE WILL RANGE FROM THE LOW INTO SOUTHWEST OKLAHOMA WHILE THE COLD FRONT WILL EXTEND WEST FROM THE SURFACE LOW. AS AIR IN THE MID-LEVELS COOLS AND SURFACE AIR WARMS AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. STORMS MAY INITIALLY BE ISOLATED FROM OTHER STORMS...ESPECIALLY IN THE SOUTH. THROUGH THE EVENING...HOWEVER...STORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE FROM SOUTHERN KANSAS INTO NORTHERN THEN CENTRAL OKLAHOMA. THE LINE WILL MOVE SOUTHEAST AS THE INDIVIDUAL STORMS IN THE LINE MOVE QUICKLY EAST OR NORTHEAST. EMERGENCY MANAGERS AND SPOTTER GROUPS IN WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR ACTIVATION LATER THIS AFTERNOON AND TONIGHT.
Local storm report, Sep 7, 3:42 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0341 PM 4 NNW GOLTRY OK 1.00 INCH HAIL
09/07/01 ALFALFA PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 48 min |
| Sep 7, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 48 min |
| Sep 7, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 45 min |
| Sep 7, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 48 min |
| Sep 7, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 48 min |
| Sep 7, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 48 min |
| Sep 7, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 64 min |
| Sep 7, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 64 min |
| Sep 7, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Sep 7, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 44 min |
| Sep 7, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 47 min |
| Sep 7, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 21 min |
| Sep 7, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 47 min |
| Sep 7, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Comanche, Grady, McClain | 41 min |
| Sep 7, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.